Case Report 


A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome

Ankit Patel, Nisarg Trivedi, Alpa Gor, Bharat Gajjar.

Abstract
Stevens-Johnson syndrome (SJS) and Toxic epidermal necrolysis (TEN) are serious dermatological reactions. Combination of Spironolactone and Torsemide is used to treat various oedemas. When used alone or in combination, Torsemide and Spironolactone can rarely cause Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), which has been reported in various post-marketing surveys. This case report gives details of a 58 year old female patient who developed multiple, erythematous to hyperpigmented papules; some having erythema multiforme like morphology and few vesicles and bullae over various parts of body following the use of the fixed dose combination of Torsemide (10mg) + Spironolactone (50mg) to treat ascites of autoimmune hepatitis. The patient was diagnosed to have developed Spironolactone + Torsemide induced Stevens-Johnson Syndrome. This case report adds and increases need for awareness of rare but serious side effects of Torsemide and Spironolactone. The report emphasizes on active monitoring of drugs use for to prevent harm from the serious side effects like SJS.

Key words: Torsemide, Spironolactone, Stevens-Johnson Syndrome


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Ankit Patel
Articles by Nisarg Trivedi
Articles by Alpa Gor
Articles by Bharat Gajjar
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Patel A, Trivedi N, Gor A, Gajjar B. A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. JHSPE. 2021; 1(1): 31-33. doi:10.5455/jhspe.20210610091525


Web Style

Patel A, Trivedi N, Gor A, Gajjar B. A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. http://www.jhspe.in/?mno=87147 [Access: November 13, 2021]. doi:10.5455/jhspe.20210610091525


AMA (American Medical Association) Style

Patel A, Trivedi N, Gor A, Gajjar B. A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. JHSPE. 2021; 1(1): 31-33. doi:10.5455/jhspe.20210610091525



Vancouver/ICMJE Style

Patel A, Trivedi N, Gor A, Gajjar B. A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. JHSPE. (2021), [cited November 13, 2021]; 1(1): 31-33. doi:10.5455/jhspe.20210610091525



Harvard Style

Patel, A., Trivedi, . N., Gor, . A. & Gajjar, . B. (2021) A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. JHSPE, 1 (1), 31-33. doi:10.5455/jhspe.20210610091525



Turabian Style

Patel, Ankit, Nisarg Trivedi, Alpa Gor, and Bharat Gajjar. 2021. A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. Journal of Health Sciences and Professions Education, 1 (1), 31-33. doi:10.5455/jhspe.20210610091525



Chicago Style

Patel, Ankit, Nisarg Trivedi, Alpa Gor, and Bharat Gajjar. "A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome." Journal of Health Sciences and Professions Education 1 (2021), 31-33. doi:10.5455/jhspe.20210610091525



MLA (The Modern Language Association) Style

Patel, Ankit, Nisarg Trivedi, Alpa Gor, and Bharat Gajjar. "A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome." Journal of Health Sciences and Professions Education 1.1 (2021), 31-33. Print. doi:10.5455/jhspe.20210610091525



APA (American Psychological Association) Style

Patel, A., Trivedi, . N., Gor, . A. & Gajjar, . B. (2021) A case report: Spironolactone + Torsemide induced Stevens-Johnson Syndrome. Journal of Health Sciences and Professions Education, 1 (1), 31-33. doi:10.5455/jhspe.20210610091525